Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 110, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 11, 2003, 5:42 PM CDT for LaSalle County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2003, 5:42 PM CDT (22:42 UTC)
- Expired
- Jul 11, 2003, 6:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County LaSalle County, IL
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:50 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 11, 2:50 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 250 PM CDT FRI JUL 11 2003 AVIATION FORECAST DISCUSSION FOR 18Z TAF CYCLE IN LOOKING AT VARIOUS MODEL CROSS SECTIONS FOR AREA...ENOUGH LOW LEVEL MOISTURE WILL HANG AROUND UNTIL LOSS OF DAYTIME HEATING TO HAVE AN OCCASIONAL BKN CEILING IN THE 20-30 KFT LEVEL...AND WILL LEAVE IN ALL TAFS...ALONG WITH GUSTS NEAR 20 KT UNTIL 02Z. SHRA CURRENTLY DEVELOPING IN SW WI AND WILL MENTION FOR A COUPLE OF HOURS IN TEMPO GROUP AROUND 21Z AT KRFD AND AROUND 23Z AT OTHER LOCATIONS. STEFKOVICH PUBLIC DISCUSSION FOR 12 PM UPDATE AFP/GRIDS... THUNDERSTORMS ARE SEEN ON RADAR IN NORTHERN ILLINOIS. THERE ARE INCREASING VERTICAL INTEGRATED LIQUID IN SOME OF THE THUNDERSTORMS. THE SOME CONTINENTAL POLAR AIR MASS IS OVER THE AREA AND THE ATMOSPHERE IS UNSTABLE. THERE WERE HIGH CONVECTIVE AVAILABLE POTENTIAL ENERGY VALUES ON THE ACARS SOUNDING LATE THIS MORNING. THE 500 MB COLD TEMPERATURES OF -15 TO -16 DEGREES C WILL MOVE OVER THE FORECAST AREA TONIGHT. WILL HAVE SCATTERED THUNDERSTORMS FOR TONIGHT. WILL PUT A CHANCE OF SHOWERS AND THUNDERSTORMS FOR SATURDAY. BUT WILL KEEP THE POPS AROUND 25 PERCENT. ON SUNDAY THE 500 MB WAVE OVER THE GREAT LAKES MOVES EAST USING THE ETA MODEL TIMING. THICKNESS FORECASTS SHOW THE WARM AIR ADVECTION TO START INTO THE FORECAST REGION MONDAY. .CHI...GALE WARNING FOR THE SOUTHERN 2/3 OF LAKE MICHIGAN WHW
Hazardous weather outlook, Jul 11, 4:00 PM CDT, 1 hour 42 minutes before
ILZ003>006-008-010>014-019-020>023-032-033-039-INZ001-002-010-011-019
-121100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
400 PM CDT FRI JUL 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...NORTHWEST INDIANA...AND THE ADJACENT WATERS OF LAKE
MICHIGAN.
.DAY ONE... TONIGHT
FOR THIS EVENING...SCATTERED THUNDERSTORMS MAY PRODUCE HAIL AND
BRIEF PERIODS OF HEAVY RAIN. THERE MAY BE STRONG GUSTS OF WIND.
THESE THUNDERSTORMS WILL DIMINISH LATE TONIGHT.
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY
AFTERNOON AND EVENING. THEN...THE NEXT CHANCE OF THUNDERSTORMS
WILL BE MONDAY NIGHT THROUGH TUESDAY.
SIGNIFICANT FLOODING WILL CONTINUE ALONG THE IROQUOIS RIVER IN
NEWTON AND JASPER COUNTIES IN NORTHWEST INDIANA...AND IROQUOIS
COUNTY ILLINOIS. SEE THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING.
&&
NWS CHICAGO WEBPAGE
HTTP://WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
OR HTTP://WEATHER.NOAA.GOV/CHICAGO (LOWER CASE)
WHWIn the hours before
Local storm report, Jul 11, 3:32 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
332 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0321 PM 5 SW JOLIET IL .75 INCH HAIL
07/11/03 WILL REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 11, 4:15 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
415 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM KANKAKEE IL .75 INCH HAIL
07/11/03 KANKAKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 11, 4:24 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
424 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 3 W LISBON IL WIND DAMAGE
07/11/03 KENDALL REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, Jul 11, 4:26 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
426 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM AROMA PARK IL 1 INCH HAIL
07/11/03 KANKAKEE REPORTED BY PUBLIC.Local storm report, Jul 11, 4:40 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
440 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0436 PM 3 W RENSSELAER IN .88 INCH HAIL
07/11/03 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
I-65 AND STATE ROAD 114.Local storm report, Jul 11, 5:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
534 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0512 PM BOSWELL IN .88 INCH HAIL
07/11/03 BENTON REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:47 PM CDT | Severe Thunderstorm Warning | LOT | Kendall | 43 min |
| Jul 11, 3:06 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 39 min |
| Jul 11, 3:19 PM CDT | Severe Thunderstorm Warning | LOT | Will | 41 min |
| Jul 11, 4:08 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee | 52 min |
| Jul 11, 5:02 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 43 min |
| Jul 11, 6:42 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 48 min |
| Jul 11, 4:35 PM CDT | Severe Thunderstorm Warning | LOT | Jasper | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.